MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TROCH FIXATION NAIL 235MM-STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TROCH FIXATION NAIL 235MM-STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 456.325S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product code: hwc.Date of implant is an unknown date in 2016.Device is not expected to be returned for manufacturer review/investigation.Patient code (b)(4) used to capture additional medical/surgical intervention required.Device history records review was completed for part# 456.325, lot# 9883745.Manufacturing location: (b)(4), manufacturing date: aug 25, 2015, expiry date: jul 31, 2024.Component parts reviewed: 456.314.3 - lock driver tfn, bp-55 lot ¿ 7872093.456.315.2 - 130 degree lock prong tfn bp-58 lot ¿ 9860457.21069 - raw material lot bp-80 lot - 7989996.Raw material for (b)(4) was received from (b)(4).Certified test report and certificate of test for (b)(4) ingot received from (b)(4) meet specification.Raw material receiving/putaway checklist meet requirements.No non- conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Sterility documentation was reviewed and determined to be conforming.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient was implanted with a trochanteric femoral nail (tfn) in 2016.The patient suffered from various illness and is advanced in age.Due to infection, the patient underwent a removal surgery on (b)(6) 2018.It was reported that the tfn nail, helical blade and a 5.0 locking screw were removed and nothing was replaced.It was also reported that at the end of the procedure there was a complete irrigation of the infected area which was the entire left leg of the patient.There were laboratory culture tests taken due to infection.There was no surgical delay.The patient outcome is unknown.Surgery was completed successfully with no delay.This report is for one (1) 10mm/130 deg ti cann troch fixation nail 235mm-sterile.This is report 1 of 3 for (b)(4).

Brand Name
10MM/130 DEG TI CANN TROCH FIXATION NAIL 235MM-STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7454232
Report Number2939274-2018-51875
Device Sequence Number19202871
Product Code HSB
UDI-Device Identifier10886982226990
UDI-Public(01)10886982226990
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/13/2024
Device Model Number456.325S
Device Catalogue Number456.325S
Device Lot Number9883745
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/04/2018
Initial Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight70